MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A35HPV12080135
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a fortrex high pressure dilatation balloon device for patient treatment in the basilic vein with moderate tortuosity and 80% stenosis.Device was prepped as per ifu.It was reported that a balloon pin hole leak/burst was reported during inflation.During the procedure, the doctor reported the balloon ruptured reaching 10 atm.When the rupture reached 12 atm, the balloon was withdrawn by applying pressure, putting resistance as it came out through the 7fr introducer sheath.When removing the balloon, he noticed that the introducer sheath was wrinkled, and he had to completely withdraw the system, leaving only a guide as a lumen towards the vein.Resistance was encountered when advancing the device.The introducer sheath was changed and the procedure completed.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Product analysis: image 1: this image depicts the product pouch for the fortrex device, image 2: this image depicts what appears to be the fortrex device coiled in the hand of the hcp.Image 3 and 4: in both images, what appears to be a longitudinal burst can be visualized.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22083649
Report Number2183870-2025-00258
Device Sequence Number6906415
Product Code LIT
UDI-Device Identifier00763000634957
UDI-Public(01)00763000634957(17)280127(10)C032603(20)04
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA35HPV12080135
Device Lot NumberC032603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date08/01/2025
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight58 KG